MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number Occluder
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Hemorrhage/Blood Loss/Bleeding (1888); Obstruction/Occlusion (2422); Convulsion/Seizure (4406); Tricuspid Valve Insufficiency/ Regurgitation (4453); Respiratory Insufficiency (4462)
Date of Event 06/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that 58 patients underwent patent ductus arteriosus (pda) closure in premature infants between (b)(6) 2018 to (b)(6) 2021, and 8 patients were implanted using a piccolo.Summarized patient outcomes/complications of piccolo were reported in a research article in a subject population with multiple co-morbidities, beckwith weidman syndrome, ruptured omphalocele, sepsis, renal failure, large pda, grade iii intraventricular hemorrhage.Some of the complications reported were embolization, aortic obstruction, surgical intervention, aortic valve stenosis, tricuspid regurgitation, hemorrhage, respiratory failure, seizures, and declining neurologic status.A more comprehensive assessment could not be performed as the event was non-contemporaneously reported through a literature review, and no device or individual patient information was received for analysis.
 
Event or Problem Description
The article, "institutional trend in device selection for transcatheter pda closure in premature infants", was reviewed.This article is a retrospective single study experience with transcatheter patent ductus arteriosus (pda) closure in premature infants and compare patients grouped by the device used for closure and also report trends in device selection over time.The devices associated with this study included the microvascular plug, ¿mvp¿ (medtronic, minneapolis, mn); micro plug set, ¿micro plug¿ (ka medical, minneapolis, mn); and amplatzer piccolo occluder, ¿piccolo¿ (abbot, santa clara, ca).Closure of a pda in 58 premature infants was successful using three commercially available devices, all with a favorable safety profle.Over time, the group gravitated towards selecting the micro plug device in most cases because it was short, visible, trackable, delivered through a soft microcatheter, and relatively inexpensive.This comparison of three devices is based on a retrospective analysis with small numbers and thus should be interpreted with caution.[the primary and corresponding author of this study is (b)(6), (b)(6).].

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17009759
Report Number2135147-2023-02338
Device Sequence Number6975865
Product Code MAE
UDI-Device Identifier05415067030979
UDI-Public05415067030979
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOccluder
Device Catalogue Number9-PDAP-03-02-L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/09/2023
Initial Report FDA Received Date05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient SexUnknown